Alert archive / Florida / Tropical Storm Warnings in 2009
Tropical Storm Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tropical storm warning at Nov 8, 2009, 9:23 PM CST for Bay County, Gulf County, Walton County, Florida. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2009, 9:23 PM CST (03:23 UTC)
- Expired
- Nov 10, 2009, 9:48 AM CST
- In force
- 36 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Gulf County, FL, Walton County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tropical storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tropical storm warning went out at Nov 8, 4:10 PM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 8, 4:10 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EST SUN NOV 8 2009
.SYNOPSIS...
21Z WATER VAPOR AND H4 RUC ANALYSIS SHOWING A RATHER FLAT NORTHERN
STREAM FLOW ACROSS THE NORTHERN TIER OF THE COUNTY/SOUTHERN CANADA.
BROAD UPPER RIDGING IS EXITING THE SOUTHEASTERN PORTION OF THE
COUNTRY AS LONGWAVE TROUGHING APPROACHES FROM NORTHERN MEXICO/TEXAS.
AT THE SURFACE...STRONG 1027MB HIGH PRESSURE CENTERED ALONG THE
MID-ATLANTIC COAST CONTINUES TO RIDGE DOWN INTO THE THE REGION.
AND...OF COURSE ALL EYES ARE ON HURRICANE IDA MOVING NORTH FROM THE
YUCATAN CHANNEL AND INTO THE SOUTHEAST GULF OF MEXICO.
AT 300 PM CST...THE CENTER OF HURRICANE IDA WAS LOCATED NEAR
LATITUDE 22.2 NORTH...LONGITUDE 86.3 WEST...OR ABOUT 510 MILES
SOUTH-SOUTHEAST OF THE MOUTH OF THE MISSISSIPPI RIVER.
IDA IS MOVING TOWARD THE NORTH-NORTHWEST NEAR 10 MPH WITH MAXIMUM
SUSTAINED WINDS NEAR 100 MPH...AND A CENTRAL PRESSURE OF 976MB OR
28.82 INCHES.
CHALLENGING FORECAST UNFOLDING FOR THE NORTHERN GULF COAST WITH
RESPECT TO IDA. THE CHALLENGING PART EVOLVES FROM THE COMPLEX
INTERACTION THAT IDA IS GOING TO HAVE WITH THE APPROACHING UPPER
TROUGH MENTIONED ABOVE...AND THE EVER TIGHTENING PRESSURE GRADIENT
BETWEEN IDA AND THE STRONG HIGH TO OUR NORTHEAST.
OUR WEATHER WILL REMAIN QUIET OVERNIGHT FOR OUR LAND ZONES WITH JUST
SOME INCREASING HIGH CLOUDS. CONDITIONS ARE ALREADY ROUGH ACROSS THE
MARINE ZONES DUE TO THE TIGHT PRESSURE GRADIENT...BUT WILL GIVE MORE
DETAILS ON THIS IN THE MARINE SECTION BELOW.
HURRICANE IDA WILL CONTINUE NORTHWARD INTO THE CENTRAL/EASTERN GULF
DURING MONDAY. THE HURRICANE WILL BE INTERACTING WITH AN UPPER
TROUGH/FRONTAL SYSTEM APPROACHING FROM THE WEST. THIS INTERACTION
WILL BEGIN WHAT IS REFERRED TO AS EXTRA-TROPICAL TRANSITION.
ESSENTIALLY THIS MEANS THAT THE STORM WILL BEGIN LOSING ITS TROPICAL
CHARACTERISTICS AND START RESEMBLING A MORE TYPICAL WINTER-TYPE
STORM. THE BIG QUESTION IS JUST HOW RAPIDLY THIS TRANSITION WILL
OCCUR. THIS PROCESS APPEARS NOW THAT IT WILL BE A BIT SLOWER TO
OCCUR AND IDA MAY APPROACH THE NORTH-CENTRAL GULF COAST WITH AT
LEAST SOME TROPICAL CHARACTERISTICS. AS A RESULT HURRICANE WATCHES
HAVE BEEN ISSUED FOR PORTIONS OF THE PANHANDLE COASTLINE (SEE
WATCHES/WARNING SECTION BELOW). REGARDLESS OF THE EXACT STORM
TYPE...COASTAL EFFECTS ARE LIKELY TO BE THE SAME. EASTERLY WINDS
WILL SHIFT SOUTHEAST MONDAY AND MONDAY NIGHT WITH GALE
FORCE/TROPICAL STORM FORCE WINDS ANTICIPATED OVER THE ENTIRE MARINE
AREA AND ALONG SOME COASTAL AREAS. THE EXTENDED DURATION OF THESE
WINDS IN COMBINATION WITH INCREASING SURF IS LIKELY TO RESULT IN
AREAS OF MODERATE TO SIGNIFICANT BEACH EROSION. STORM TIDES OF 3 TO
5 FEET ARE EXPECTED AT THE TIME OF HIGH TIDE MONDAY EVENING THROUGH
TUESDAY IN APALACHEE BAY...ESPECIALLY FOR MORE VULNERABLE LOCATIONS
ALONG FRANKLIN AND WAKULLA COUNTIES. FURTHER WEST ALONG THE
PANHANDLE STORM TIDES OF 2 TO 3 FEET ARE EXPECTED. COASTAL FLOOD
WATCHES AND HIGH SURF ADVISORIES ARE ALSO NOW IN EFFECT FOR PORTIONS
OF THE COAST.
AS IT STANDS NOW...THE MAIN CONCERN AWAY FROM THE IMMEDIATE COAST
WILL NOT BE THE WIND...BUT RATHER RAINFALL POTENTIAL. ONCE THE STORM
HAS COMPLETELY TRANSITIONED TO EXTRA-TROPICAL IT APPEARS THAT THE
MAIN DEFORMATION ZONE/FRONTOGENESIS WILL BE PASSING JUST TO OUR
WEST/NORTH. HOWEVER...THIS SYSTEM WILL HAVE A DEEP TROPICAL MOISTURE
CONNECTION ON ITS EASTERN SIDE WITH THE POTENTIAL FOR LOCALLY HEAVY
RAIN BANDS. WHERE THE HEAVIEST RAIN BANDS SET UP WILL DEPEND HIGHLY
ON THE EXACT PATH OF IDA OR THE REMNANTS OF IDA...BUT THE TIME FRAME
WOULD BE LATER MONDAY INTO TUESDAY. WHEN THE DETAILS BECOME MORE
CERTAIN...FLOOD WATCHES MAY BE NECESSARY FOR PORTIONS OF THE AREA.
LOW AND ASSOCIATED COLD FRONT IS EXPECTED TO SWING ACROSS THE AREA
LATER TUESDAY AND TUESDAY NIGHT WITH A WIND SHIFT TO THE NORTHWEST
AND DRIER CONDITIONS RETURNING ON BREEZY NORTHWEST WINDS.
&&
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
IT LOOKS LIKE MUCH DRIER AIR WILL MOVE INTO THE REGION BY WEDNESDAY
AS THE REMNANTS OF IDA MOVE NORTH AND EAST OF THE FORECAST AREA. THE
SURFACE RIDGE CENTER LOOKS TO MOVE MORE INTO THE MID ATLANTIC THAN
THE SOUTHEAST...THUS THE TEMPERATURES WILL NOT DROP OFF
SIGNIFICANTLY BEHIND THIS FRONT. LOWS SHOULD ONLY FALL INTO THE LOW
TO MID 40S. HOWEVER...THE PRESSURE GRADIENT WILL CREATE A COUPLE OF
BREEZY DAYS UNTIL FRIDAY WHEN THE RIDGE AXIS FINALLY MOVES OVER THE
REGION. A GRADUAL WARM UP IS EXPECTED FOR THE WEEKEND AS BOTH
SURFACE AND MID LEVEL RIDGING BUILD OVER THE SOUTHEAST.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. BRISK EASTERLY WINDS OF
15 KT WITH GUSTS TO 20 KT WILL BE POSSIBLE THIS AFTERNOON.
OVERNIGHT...GUIDANCE HAS BACKED OFF OF LOW CIGS/VSBYS FOR MOST TAF
LOCATIONS. STILL...VLD...ABY...AND DHN MAY BRIEFLY SEE MVFR
CIGS/VSBYS EARLY MONDAY MORNING. LOW CIGS AND BR SHOULD DIMINISH BY
MID MORNING WITH INCREASING WINDS AND SURFACE HEATING. WIND GUSTS TO
20 KT WILL BE POSSIBLE INTO THE LATER PART OF THE DAY MONDAY.
&&
.MARINE...
ROUGH PERIOD UNDERWAY ACROSS THE NORTHEAST GULF OF MEXICO. STRONG
PRESSURE GRADIENT BETWEEN HURRICANE IDA TO OUR SOUTH AND HIGH
PRESSURE TO OUR NORTH IS ALREADY RESULTING IN SOLID ADVISORY LEVEL
CONDITIONS. THIS CONDITIONS WILL ONLY DETERIORATE FURTHER OVERNIGHT
WITH HURRICANE WATCHES NOW IN EFFECT FOR THE WESTERN LEGS AND GALE
WATCHES IN EFFECT FURTHER EAST. HURRICANE IDA IS EXPECTED TO PASS
JUST WEST OF OUR MARINE LEGS MONDAY NIGHT OR EARLY TUESDAY WITH
TROPICAL STORM OR EVEN HURRICANE FORCE GUSTS ANTICIPATED. THE
REMNANTS OF IDA WILL MOVE EAST OF THE REGION TUESDAY NIGHT INTO
WEDNESDAY...HOWEVER STRONG NW WINDS TO ADVISORY LEVELS ARE EXPECTED
TO CONTINUE INTO THURSDAY.
&&
.FIRE WEATHER...
RELATIVELY DRY CONDITIONS WILL REMAIN OVER THE AREA THROUGH MONDAY
MORNING. AS A FRONTAL SYSTEM APPROACHES LATE MONDAY INTO TUESDAY
MORNING...WINDS WILL SHIFT TO EAST THEN SOUTHEAST AND INCREASE AHEAD
OF THE IDA/THE COLD FRONTAL MERGER. DUE TO EXPECTED WET WEATHER OVER
THE NEXT COUPLE OF DAYS...RELATIVE HUMIDITY WILL REMAIN WELL ABOVE
CRITICAL LEVELS...THUS NO FIRE WEATHER HAZARDS ARE EXPECTED THROUGH
THE EARLY PART OF THE WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 58 76 66 74 54 / 0 30 90 80 30
PANAMA CITY 63 75 67 73 55 / 10 60 100 70 30
DOTHAN 57 73 62 70 50 / 10 30 100 80 30
ALBANY 54 77 63 71 52 / 0 10 90 80 30
VALDOSTA 57 78 64 76 55 / 0 10 80 80 40
CROSS CITY 59 80 68 77 56 / 0 20 80 80 40
APALACHICOLA 65 75 67 75 55 / 10 60 90 70 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HURRICANE WATCH FOR THE FOLLOWING ZONES: BAY...COASTAL WALTON.
HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ TUESDAY FOR THE
FOLLOWING ZONES: FRANKLIN...GULF.
COASTAL FLOOD WATCH FROM MONDAY EVENING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES: FRANKLIN...GULF...WAKULLA.
GM...GALE WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM.
HURRICANE WATCH FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
APALACHICOLA TO DESTIN FL OUT 20 NM...WATERS FROM
APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
SYNOPSIS/SHORT TERM/MARINE...MROCZKA
AVIATION/FIRE WEATEHR...AUSTIN/FOURNIER
LONG TERM...GODSEYHazardous weather outlook, Nov 8, 5:20 AM CST, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 620 AM EST SUN NOV 8 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-091130- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 620 AM EST SUN NOV 8 2009 /520 AM CST SUN NOV 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES... ...THERE IS A HIGH RISK OF RIP CURRENTS MONDAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES... ...A SMALL CRAFT ADVISORY IS IN NOW EFFECT THROUGH MONDAY MORNING...EXCEPT BEGINNING AT NOON EST TODAY FOR THE NEARSHORE WATERS... ...A GALE WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING FOR THE WESTERN LEGS... TODAY WILL BE THE PROVERBIAL QUIET DAY BEFORE THE STORM WITH FILTERED SUNSHINE THROUGH HIGH CLOUDINESS ALLOWING HIGH TEMPERATURES TO CLIMB INTO THE UPPER 70S TO LOWER 80S OVER MOST AREAS THIS AFTERNOON WITH INCREASING CLOUDINESS AND MILDER VALUES TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALL EYES WILL BE TO THE SOUTH ON HURRICANE IDA WHICH AS OF 400 AM EST...WAS LOCATED NEAR LATITUDE 20.50 DEGREES AND LONGITUDE 85.60 DEGREES OR ABOUT 85 MILES EAST OF COZUMEL MEXICO. MAXIMUM SUSTAINED WINDS HAVE INCREASED TO NEAR 90 MPH AND IT IS MOVING TOWARDS THE NORTH-NORTHWEST NEAR 12 MPH WITH AN INCREASE IN FORWARD SPEED EXPECTED. ALTHOUGH IDA COULD STRENGTHEN SLIGHTLY MORE INTO A LOW END CATEGORY TWO HURRICANE LATER TODAY...IT IS EXPECTED TO GRADUALLY WEAKEN THEREAFTER AS IT HEADS NORTHWARD TOWARDS OUR COASTAL WATERS AND EVENTUALLY BECOMES AN EXTRA- TROPICAL STORM. NONETHELESS...IDA COULD STILL BE A FAIRLY STRONG SYSTEM BY THE TIME IT APPROACHES THE REGION...AND THE COMBINATION OF IDA TO THE SOUTH AND A STRONG RIDGE OF HIGH PRESSURE TO THE NORTH IS EXPECTED TO CREATE AN EXTENDED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS OVER THE EASTERN SECTIONS OF THE COASTAL WATERS...WITH GALE FORCE CONDITIONS NOW ANTICIPATED OVER THE WESTERN LEGS. THEREFORE...ALL MARINE INTERESTS SHOULD KEEP ABREAST OF THE LATEST COASTAL WATERS FORECASTS FROM THE NATIONAL WEATHER SERVICE AND THE LATEST TROPICAL WEATHER ADVISORIES FROM THE NATIONAL HURRICANE CENTER ON IDA...WHICH IS EXPECTED TO IMPACT OUR AREA INTO THE MIDDLE OF THE WEEK. FURTHERMORE...THESE WINDS WILL PRODUCE INCREASING SEAS AND BREAKING WAVES OVER THE AREA BEACHES DURING THE NEXT FEW DAYS. THIS WILL MAKE CONDITIONS RANGE FROM HAZARDOUS TO LIFE THREATENING FOR ANYONE ENTERING THE WATER...WITH POTENTIALLY DEADLY RIP CURRENTS AND MODERATE TO MAJOR BEACH EROSION POSSIBLE. BY THE END OF THE WEEK AND BEGINNING OF NEXT WEEKEND...HIGH PRESSURE WITH COOLER AND DRIER AIR SHOULD BUILD BACK INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 9:23 PM CST | Hurricane Warning | TAE | 14 hr | |
| Nov 8, 9:23 PM CST | Hurricane Warning | TAE | Bay, Gulf, Walton | 14 hr |
| Nov 8, 9:23 PM CST | Tropical Storm Warning | TAE | Franklin, Jefferson, Wakulla | 36 hr |
| Nov 9, 12:01 AM CST | Inland Tropical Storm Watch | TAE | Gadsden, Jefferson, Leon, Wakulla | 22 hr |
| Nov 9, 12:01 AM CST | Inland Tropical Storm Warning | TAE | Bay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more | 34 hr |
| Nov 9, 1:27 PM CST | Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 25 hr |
Nearby
Tropical Storm Warnings in Florida, 2009Every tropical storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.